Alert archive / North Dakota / Severe Thunderstorm Warnings in 2007
Severe Thunderstorm Warning 355, NWS Bismarck, ND
NWS Bismarck, ND issued this severe thunderstorm warning at Oct 6, 2007, 10:38 PM CDT for Emmons County, Kidder County, Logan County, North Dakota. It was in force for 37 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Oct 6, 2007, 10:38 PM CDT (03:38 UTC)
- Expired
- Oct 6, 2007, 11:15 PM CDT
- In force
- 37 min
- Issued by
- NWS Bismarck, ND
- Area
- Storm-based polygon
Counties Emmons County, ND, Kidder County, ND, Logan County, ND
The radar
The Bismarck radar (KBIS), 71 km from the middle of the area, began a volume at 03:41 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Bismarck Municip, ND (KBIS), launched 00:00Z, 3.6 hours before the alert went out and 66 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 3 J/kg
- Mixed-layer CIN
- 0 J/kg
- Mixed-layer LCL
- 568 m above ground
- 0-6 km bulk shear
- 57 kt
- 0-1 km storm-relative helicity
- -58 m²/s²
- 0-3 km storm-relative helicity
- 66 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 WUUS53 KBIS 070338 SVRBIS NDC029-043-047-070415- /O.NEW.KBIS.SV.W.0355.071007T0338Z-071007T0415Z/ BULLETIN - EAS ACTIVATION REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE BISMARCK ND 1038 PM CDT SAT OCT 6 2007 THE NATIONAL WEATHER SERVICE IN BISMARCK HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... NORTHEASTERN EMMONS COUNTY IN SOUTH CENTRAL NORTH DAKOTA... CENTRAL KIDDER COUNTY IN SOUTH CENTRAL NORTH DAKOTA... NORTHWESTERN LOGAN COUNTY IN SOUTHEAST NORTH DAKOTA... * UNTIL 1115 PM CDT * AT 1037 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM CAPABLE OF PRODUCING PENNY SIZE HAIL. THIS STORM WAS LOCATED NEAR KINTYRE...OR ABOUT 44 MILES EAST OF BISMARCK...AND MOVING NORTH AT 45 MPH. * THE SEVERE THUNDERSTORM WILL BE NEAR... LAKE ISABEL AND 6 MILES EAST OF STEELE AROUND 1100 PM CDT... DAWSON AND 6 MILES WEST OF TAPPEN AROUND 1105 PM CDT... THIS IS A DANGEROUS STORM. IF YOU ARE IN ITS PATH...PREPARE IMMEDIATELY FOR LARGE HAIL...AND DEADLY LIGHTNING. PEOPLE OUTSIDE SHOULD MOVE TO A SHELTER...PREFERABLY INSIDE A STRONG BUILDING AND AWAY FROM WINDOWS. LAT...LON 4706 9992 4700 9953 4650 9972 4654 10007 TIME...MOT...LOC 0338Z 199DEG 42KT 4660 9990 $$ JF
2 follow-up statements
000
WWUS53 KBIS 070354
SVSBIS
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE BISMARCK ND
1054 PM CDT SAT OCT 6 2007
NDC029-047-070404-
/O.CAN.KBIS.SV.W.0355.000000T0000Z-071007T0415Z/
LOGAN ND-EMMONS ND-
1054 PM CDT SAT OCT 6 2007
...THE SEVERE THUNDERSTORM WARNING FOR NORTHEASTERN EMMONS AND
NORTHWESTERN LOGAN COUNTIES IS CANCELLED...
THE THUNDERSTORM HAS MOVED OUT OF THE AREA.
LAT...LON 4700 9953 4678 9962 4677 9963 4676 9962
4664 9967 4664 10004 4706 9992
TIME...MOT...LOC 0354Z 199DEG 42KT 4677 9980
$$
NDC043-070415-
/O.CON.KBIS.SV.W.0355.000000T0000Z-071007T0415Z/
KIDDER ND-
1054 PM CDT SAT OCT 6 2007
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 1115 PM CDT
FOR CENTRAL KIDDER COUNTY...
AT 1050 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A SEVERE THUNDERSTORM CAPABLE OF PRODUCING PENNY SIZE HAIL.
THIS STORM WAS LOCATED 7 MILES SOUTHWEST OF LAKE ISABEL...OR ABOUT 46
MILES EAST OF BISMARCK...MOVING NORTH AT 45 MPH.
THE SEVERE THUNDERSTORM WILL BE NEAR...
LAKE ISABEL AROUND 1100 PM CDT...
DAWSON AND TAPPEN AROUND 1105 PM CDT...
THIS IS A DANGEROUS STORM. IF YOU ARE IN ITS PATH...PREPARE
IMMEDIATELY FOR LARGE HAIL...AND DEADLY LIGHTNING. PEOPLE OUTSIDE
SHOULD MOVE TO A SHELTER...PREFERABLY INSIDE A STRONG BUILDING AND
AWAY FROM WINDOWS.
LAT...LON 4700 9953 4678 9962 4677 9963 4676 9962
4664 9967 4664 10004 4706 9992
TIME...MOT...LOC 0354Z 199DEG 42KT 4677 9980
$$
JF000
WWUS53 KBIS 070412
SVSBIS
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE BISMARCK ND
1113 PM CDT SAT OCT 6 2007
NDC043-070423-
/O.EXP.KBIS.SV.W.0355.000000T0000Z-071007T0415Z/
KIDDER ND-
1113 PM CDT SAT OCT 6 2007
...THE SEVERE THUNDERSTORM WARNING FOR SOUTHERN KIDDER COUNTY EXPIRES
AT 1115 PM CDT...
THE SEVERE THUNDERSTORM HAS WEAKENED AND NO LONGER POSES A
SIGNIFICANT THREAT.
LAT...LON 4700 9953 4678 9962 4677 9963 4676 9962
4664 9967 4664 10004 4706 9992
TIME...MOT...LOC 0413Z 199DEG 42KT 4698 9969
$$
JFWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Bismarck, ND wrote its last area forecast discussion before this severe thunderstorm warning went out at Oct 6, 3:33 PM CDT, 7 hours 5 minutes earlier.
Area forecast discussion, Oct 6, 3:33 PM CDT, 7 hours 5 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE BISMARCK ND 333 PM CDT SAT OCT 6 2007 .SHORT TERM...TONIGHT THROUGH TUESDAY NIGHT... STRONG BAROCLINIC ZONE IN PLACE ACROSS THE REGION. EXPECT THUNDERSTORMS TO FORM ALONG AND WEST OF THE QUASISTATIONARY FRONTAL SYSTEM ACROSS NORTHERN SD INTO EASTERN ND DURING THE EVENING HOURS. THE FOCUS FOR THUNDERSTORMS AFTER MIDNIGHT WILL BE ALONG AND WEST OF THIS FRONT. TO THE WEST...DRIZZLE AND FOG IS ABOUT ALL THE PRECIP I EXPECT. ON SUNDAY THIS SYSTEM WILL BE CLEARING OUT WITH LINGERING SHOWERS SOUTH AND EAST. AS UPPER LOW SWINGS THROUGH AND EXITS THE REGION MONDAY...KEPT A FEW SHOWERS ACROSS THE EAST. THEN I DROPPED ALL MENTION OF PRECIPITATION MONDAY NIGHT THROUGH TUESDAY. .LONG TERM...WEDNESDAY THROUGH SATURDAY UPPER LEVEL RIDGE AXIS AND SURFACE HIGH PRESSURE MOVE ACROSS THE NORTHERN PLAINS WEDNESDAY DAYTIME...BRINGING DRY CONDITIONS AND NEAR TO SLIGHTLY ABOVE SEASONAL TEMPERATURES. AN UPPER LEVEL SHORT WAVE TROUGH QUICKLY MOVES INTO THE REGION WEDNESDAY NIGHT...AND WILL BRING A CHANCE OF PRECIPITATION WITH IT. THUS INTRODUCED SLIGHT CHANCE POPS WED NIGHT...AS WELL AS KEEPING WHAT WAS IN THERE ACROSS THE EAST FOR THURSDAY DAYTIME. THE UPPER RIDGE THEN REBUILDS OVER THE REGION THURSDAY NIGHT THROUGH FRIDAY...WITH MODELS HINTING AT ANOTHER UPPER LEVEL SHORT WAVE TROUGH POSSIBLY IMPACTING THE FORECAST AREA OVER THE WEEKEND. ALL AND ALL THOUGH...NO MAJOR WEATHER SYSTEMS OR MAJOR TEMPERATURE DEVIATIONS FROM NORMAL EXPECTED THROUGH THE EXTENDED. && .AVIATION... COMPLEX AVIATION FORECAST CONTINUES OVER THE NEXT SEVERAL HOURS...POSSIBLY THROUGH TONIGHT. MVFR-LIFR CIGS LOOK TO PERSIST AT LEAST OVER THE NEXT SEVERAL HOURS. SOME BREAKS IN THE CLOUDS ARE NOTED OVER THE SOUTHWEST AND SOUTHEAST...WITH THE NAM12 SHOWING THIS WELL VIA ITS 925MB RH TIME SERIES. IF THIS MODEL SOLUTION IS ACCURATE...AND IF MAV GUIDANCE IS CORRECT...MVFR-IFR CIGS AND VIS WILL REDEVELOP AND PERSIST THROUGH TONIGHT AND INTO TOMORROW MORNING TILL 15-18Z. IN ADDITION...AN UPPER LEVEL IMPULSE EJECTING NORTHEAST FROM THE CLOSED UPPER LOW OVER THE ROCKIES WILL TRANSVERSE THE FORECAST AREA 02Z THROUGH 13Z...BRINGING WIDESPREAD SHOWER ACTIVITY OVER MOST AREAS SAVE THE NORTHWEST. IFR OR LOWER CIGS AND VIS WILL RESULT IN HEAVIER PRECIPITATION ACTIVITY. && .BIS WATCHES/WARNINGS/ADVISORIES... NONE. && WAA/NH
Hazardous weather outlook, Oct 6, 4:36 AM CDT, 18 hours 2 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE BISMARCK ND 436 AM CDT SAT OCT 6 2007 NDZ001>005-009>013-017>022-031>035-040>046-070945- DIVIDE-BURKE-RENVILLE-BOTTINEAU-ROLETTE-WILLIAMS-MOUNTRAIL-WARD- MCHENRY-PIERCE-MCKENZIE-DUNN-MERCER-OLIVER-MCLEAN-SHERIDAN- GOLDEN VALLEY-BILLINGS-STARK-MORTON-BURLEIGH-SLOPE-HETTINGER- GRANT-BOWMAN-ADAMS-SIOUX-EMMONS- 436 AM CDT SAT OCT 6 2007 /336 AM MDT SAT OCT 6 2007/ THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL AND WESTERN NORTH DAKOTA. .DAY ONE...TODAY AND TONIGHT FOG AND SHOWERS WITH ISOLATED THUNDERSTORMS CAN BE EXPECTED THIS MORNING. THERE IS A SLIGHT CHANCE OF THUNDERSTORMS IN THE AFTERNOON. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL NOT BE NEEDED. NDZ023-025-036-037-047-048-050-051-070945- WELLS-FOSTER-KIDDER-STUTSMAN-LOGAN-LA MOURE-MCINTOSH-DICKEY- 436 AM CDT SAT OCT 6 2007 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTH CENTRAL NORTH DAKOTA AND SOUTHEAST NORTH DAKOTA. .DAY ONE...TODAY AND TONIGHT FOG AND DRIZZLE CAN BE EXPECTED THIS MORNING. THE FOG WILL DROP VISIBILITIES TO AROUND 1/2 MILES AT TIMES. THIS AFTERNOON AND EVENING...THUNDERSTORMS ARE LIKELY. IF THUNDERSTORMS DEVELOP...SOME COULD BE SEVERE. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL NOT BE NEEDED.
In the hours before
Local storm report, Oct 6, 9:44 PM CDT, 54 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BISMARCK ND
944 PM CDT SAT OCT 06 2007
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0933 PM HAIL ASHLEY 46.03N 99.37W
10/06/2007 E0.50 INCH MCINTOSH ND LAW ENFORCEMENT
DIME SIZE HAIL REPORTED. FALLING FOR 10 MINUTES PRIOR.
&&
PAYDLocal storm report, Oct 6, 10:31 PM CDT, 7 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BISMARCK ND
1031 PM CDT SAT OCT 06 2007
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1023 PM HAIL LINTON 46.27N 100.23W
10/06/2007 E1.00 INCH EMMONS ND TRAINED SPOTTER
PENNY TO QUARTER SIZE HAIL LASTING FOR 5 MINUTES.
&&
PAYDThe office that day
Everything else NWS Bismarck, ND issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Oct 6, 9:34 PM CDT | Severe Thunderstorm Warning | BIS | Logan, McIntosh | 26 min |
| Oct 6, 10:31 PM CDT | Severe Thunderstorm Warning | BIS | Stutsman | 17 min |
Nearby
Severe Thunderstorm Warnings in North Dakota, 2007Every severe thunderstorm warning in 2007
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.